Avatar
Please consider registering
guest
sp_LogInOut Log In sp_Registration Register
Register | Lost password?
Advanced Search
Forum Scope


Match



Forum Options



Minimum search word length is 3 characters - maximum search word length is 84 characters
sp_TopicIcon
has anyone had this problem with effexor? please advise!
March 14, 2008
3:31 pm
Avatar
Willowtree
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

Hi folks!I take effexor and have IBS and when I am having a day that causes me to go a lot, I have withdrawal symptoms from the effexor...if you take this med, you know the 'shock' feelings are horrible. I have tried to look it up on line but could not find anything. My Dr. appointment is not for another 2 weeks and it is really driving me nuts! The medication helps me but I can't imagine what would happen if I was taken off of it completely I wish they would have warned me about this, any similar experiences out there? Thank you for helping....

March 14, 2008
6:14 pm
Avatar
agony
New Member
Members
Forum Posts: -1
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

Hey,
I've never personally taken effexor. I am a RN, and my best friend did take Effexor for post-partum... and had alot of difficulty with the 'shock' symptoms and withdrawal - she did try to cut her dosages by herself, and then just stopped taking it...

It is extremely important to receive medical advice when going off a med... especially Effexor... I am suprised that they didn't warn you about what it can do re: withdrawal... Anytime we humans get diarrhea, we do not absorb medications/nutrients as well...

Sometimes Docs put people on antidepressants FOR IBS treatment...some can cause diarrhea (therefore help with the constipation), and others can slow things down a bit (therefore helping with diarrhea)... Perhaps the Effexor and you are not doing so well together... Do you find yourself having to "go alot" all the time since you started Effexor? Do you find that Effexor helps you at all in regards to your mental well-being?

If you are really being bothered by the dizziness, or "brain shivers" from the Effexor, I strongly recommend that you try and speed up your appointment. This is something that needs to be discussed with your Dr. If you are experiencing LOTS of increased bowel movements and you are being affected by the withdrawal symptoms of Effexor, my fear lies in that things may get worse... ie: worsening depression.

Your Dr. may suggest (SLOWLY) weaning off the Effexor and trying something with less severe withdrawal symptoms - considering you experience periods of malabsorption due to diarrhea... or he/she may simply suggest just taking Immodium - so everything has a little more time in your gut & therefore more time to allow your meds to absorb.

I don't know if this is helpful at all... but good luck to you...Take care.

March 14, 2008
9:45 pm
Avatar
_anonymous
Member
Members
Forum Posts: 8
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

My husband got off of it, had seriouse withdrawal problems,

March 15, 2008
8:05 am
Avatar
Willowtree
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

Thanks agony...I have been on it for 3 years now and it has helped me greatly with depression. The IBS is inconsistant (diarrhea/constipation) so I know it is not the med causing me to go, just on those days that I do go more often, I have the symptoms. I will call my Doc on Monday and see what they can do. Thanks again! Destiny...What kind of problems did your husband have and how did he cope?

March 24, 2008
12:40 pm
Avatar
fantas
Member
Members
Forum Posts: 14
Member Since:
September 29, 2010
sp_UserOfflineSmall Offline

I just got back on effexor again and I had forgotten what the effects of being on it are...I have found that caffeine almost removes the effects completely. I can't drink coffee so I take 50mg of caffeine pill and it makes all the difference. I also use the homeopathic, quietude by Boiron. It's a sleep assistance aid and I have found that between these two, I have no reactions at all. No morning withdrawal before taking the effexor. Anyway, I hope you can find something that works for you.

Forum Timezone: UTC -8
Most Users Ever Online: 247
Currently Online:
27
Guest(s)
Currently Browsing this Page:
1 Guest(s)
Top Posters:
onedaythiswillpass: 1134
zarathustra: 562
StronginHim77: 453
free: 433
2013ways: 431
curious64: 408
Member Stats:
Guest Posters: 49
Members: 110914
Moderators: 5
Admins: 3
Forum Stats:
Groups: 8
Forums: 74
Topics: 38535
Posts: 714196
Newest Members:
Striker1s, marcusz, Keara, Venn, Jolebio, loni89
Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0
Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2019 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer